Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 16, NWS Missoula, MT

August 9, 200716 counties in Montana

NWS Missoula, MT issued this red flag warning at Aug 9, 2007, 2:32 PM MDT for 16 counties in Montana. It took effect at Aug 10, 2007, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 9, 2007, 2:32 PM MDT (20:32 UTC)
In effect from
Aug 10, 2007, 12:00 PM MDT
Expired
Aug 10, 2007, 8:54 PM MDT
In force
9 hr
Issued by
NWS Missoula, MT

Counties Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 41 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 2:12 PM MDTTSTM WND GST 535 Ne Dillon, MT53 MPH PEAK WIND GUST AT THE DILLON AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2402 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KMSO 092032
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
232 PM MDT THU AUG 9 2007

MTZ104>111-100445-
/O.UPG.KMSO.FW.A.0011.070810T1800Z-070811T0600Z/
/O.NEW.KMSO.FW.W.0016.070810T1800Z-070811T0300Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
232 PM MDT THU AUG 9 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...BITTERROOT...DEERLODGE/WEST
BEAVERHEAD...EAST BEAVERHEAD (ZONES 104 THROUGH 111)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A PACIFIC WEATHER SYSTEM WILL BE MOVING THROUGH SOUTHWEST CANADA
WITH A DRY COLD FRONT SWEEPING ACROSS NORTHERN IDAHO AND WESTERN
MONTANA FRIDAY AND FRIDAY EVENING. THIS SYSTEM WILL PRODUCE GUSTY
WEST TO SOUTHWEST WINDS 15 TO 25 MPH ACROSS THE WARNING AREA. EVEN
STRONGER GUSTS ARE POSSIBLE OVER THE HIGHER TERRAIN. THESE WINDS
COMBINED WITH RELATIVELY LOW HUMIDITIES BETWEEN 15 AND 25 PERCENT
WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS AND POTENTIAL FOR
LARGE FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ102-103-100445-
/O.NEW.KMSO.FW.A.0012.070810T1800Z-070811T0300Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-
132 PM PDT THU AUG 9 2007

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE (ZONES 102 AND 103)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

A PACIFIC WEATHER SYSTEM WILL BE MOVING THROUGH SOUTHWEST CANADA
WITH A DRY COLD FRONT SWEEPING ACROSS NORTHERN IDAHO AND WESTERN
MONTANA FRIDAY AND FRIDAY EVENING. THIS SYSTEM COULD PRODUCE GUSTY
WEST TO SOUTHWEST WINDS 15 TO 25 MPH ACROSS THE WATCH AREA. EVEN
STRONGER GUSTS ARE POSSIBLE OVER THE HIGHER TERRAIN. THESE WINDS
COMBINED WITH RELATIVELY LOW HUMIDITIES BETWEEN 15 AND 25 PERCENT
COULD CREATE HAZARDOUS FIRE WEATHER CONDITIONS AND POTENTIAL FOR
LARGE FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
4 follow-up statements
000 
WWUS85 KMSO 100407
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1007 PM MDT THU AUG 9 2007

MTZ104>111-101215-
/O.CON.KMSO.FW.W.0016.070810T1800Z-070811T0300Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
1007 PM MDT THU AUG 9 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
FRIDAY FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...BITTERROOT...DEERLODGE/WEST
BEAVERHEAD...EAST BEAVERHEAD (ZONES 104 105 106 107 108 109 
110 AND 111)...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
FRIDAY. 

A PACIFIC WEATHER SYSTEM WILL BE MOVING THROUGH SOUTHWEST CANADA
WITH A DRY COLD FRONT SWEEPING ACROSS NORTHERN IDAHO AND WESTERN
MONTANA FRIDAY AND FRIDAY EVENING. THIS SYSTEM WILL PRODUCE GUSTY
WEST TO SOUTHWEST WINDS 15 TO 25 MPH ACROSS THE WARNING AREA.
EVEN STRONGER GUSTS ARE POSSIBLE OVER THE HIGHER TERRAIN. THESE
WINDS COMBINED WITH RELATIVELY LOW HUMIDITIES BETWEEN 15 AND
25 PERCENT WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS AND
POTENTIAL FOR LARGE FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ102-103-101215-
/O.CON.KMSO.FW.A.0012.070810T1800Z-070811T0300Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-
907 PM PDT THU AUG 9 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS
THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE (ZONES 102 103)...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

A PACIFIC WEATHER SYSTEM WILL BE MOVING THROUGH SOUTHWEST CANADA
WITH A DRY COLD FRONT SWEEPING ACROSS NORTHERN IDAHO AND WESTERN
MONTANA FRIDAY AND FRIDAY EVENING. THIS SYSTEM COULD PRODUCE
GUSTY WEST TO SOUTHWEST WINDS 15 TO 25 MPH ACROSS THE WATCH AREA.
EVEN STRONGER GUSTS ARE POSSIBLE OVER THE HIGHER TERRAIN. THESE
WINDS COMBINED WITH RELATIVELY LOW HUMIDITIES BETWEEN 15 AND
25 PERCENT COULD CREATE HAZARDOUS FIRE WEATHER CONDITIONS AND
POTENTIAL FOR LARGE FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KMSO 101036
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
436 AM MDT FRI AUG 10 2007

IDZ102-103-101145-
/O.CAN.KMSO.FW.A.0012.070810T1800Z-070811T0300Z/
PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-
336 AM PDT FRI AUG 10 2007

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ
PERCE (ZONES 102 AND 103)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE FIRE
WEATHER WATCH. 

ALTHOUGH SOME MIDSLOPE AND RIDGETOP LOCATIONS SHOULD SEE RED FLAG
CONDITIONS...THEY WILL NOT BE WIDESPREAD ENOUGH TO WARRANT A
WARNING.

$$

MTZ104>111-102100-
/O.CON.KMSO.FW.W.0016.070810T1800Z-070811T0300Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
436 AM MDT FRI AUG 10 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND
KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...DEERLODGE/WEST
BEAVERHEAD...EAST BEAVERHEAD (ZONES 104-111)...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH FRIDAY AND FRIDAY
EVENING. THIS SYSTEM WILL PRODUCE GUSTY WEST TO SOUTHWEST WINDS 15
TO 25 MPH ACROSS THE WARNING AREA. EVEN STRONGER GUSTS ARE
POSSIBLE OVER THE HIGHER TERRAIN. THESE WINDS COMBINED WITH
RELATIVELY LOW HUMIDITIES BETWEEN 15 AND 25 PERCENT WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS AND THE POTENTIAL FOR LARGE FIRE
GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KMSO 102047
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
247 PM MDT FRI AUG 10 2007

MTZ104>111-110300-
/O.CON.KMSO.FW.W.0016.000000T0000Z-070811T0300Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
247 PM MDT FRI AUG 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...BITTERROOT...DEERLODGE/WEST
BEAVERHEAD...EAST BEAVERHEAD...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A SURFACE COLD FRONT ASSOCIATED WITH AN UPPER LEVEL TROUGH MOVING
THROUGH THE REGION IS CURRENTLY STALLED OVER SOUTHWEST MONTANA. 
THUNDERSTORMS HAVE FORMED ALONG AND SOUTH OF THE BOUNDARY THIS
AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. BEHIND THE
FRONT...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
MPH HAVE BEEN OBSERVED. HUMIDITIES CONTINUE TO FALL THIS AFTERNOON
AND ARE EXPECTED TO BOTTOM OUT IN THE MID TEENS TO MID 20S BY
EARLY EVENING. THE UPPER TROUGH AND SURFACE FRONT WILL PASS EAST
OF THE DISTRICT LATER THIS EVENING AS SURFACE RIDGING BUILDS OVER
THE AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KMSO 110254
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
854 PM MDT FRI AUG 10 2007

MTZ104>111-110400-
/O.CAN.KMSO.FW.W.0016.000000T0000Z-070811T0300Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
854 PM MDT FRI AUG 10 2007

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST
LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...
DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 104 THROUGH 111)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE ALREADY OR WILL BE DIMINISHING SHORTLY ACROSS WESTERN
MONTANA THIS EVENING. IN ADDITION...HUMIDITIES HAVE BEGUN TO
RECOVERY SLOWLY. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 9, 9:52 AM MDT, 4 hours 40 minutes earlier.

Area forecast discussion, Aug 9, 9:52 AM MDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
952 AM MDT THU AUG 9 2007

.DISCUSSION...SOUTHWEST FLOW WILL CONTINUE OVER THE NORTHERN
ROCKIES TODAY. THE BEST MOISTURE AND INSTABILITY APPEARS TO BE
ACROSS SOUTHWEST MONTANA AND CENTRAL IDAHO. THE SHOWERS THAT
DEVELOP ACROSS THIS REGION COULD PRODUCE GUSTY AND ERRATIC WINDS.
TEMPERATURES APPEAR TO BE ON TRACK FOR TODAY...WHICH WILL BE
SLIGHTLY WARMER THAN YESTERDAY.

&&

.AVIATION...AREAS OF SMOKE WILL CAUSE LOWERED
VISIBILITIES ALONG WITH MOUNTAIN AND PASS OBSCURATIONS ACROSS
MUCH OF WESTERN MONTANA THIS MORNING. ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
SOUTHWEST MONTANA AND CENTRAL IDAHO...MAINLY AFFECTING TERMINAL
KBTM AND THE EASTERN PORTION OF TWEB ROUTE 338. THE MAIN AVIATION
THREAT WITH THESE CELLS WILL BE GUSTY AND ERRATIC WINDS. PLEASE
SEE APPROPRIATE TAFS AND TWEBS.

&&

.AIR QUALITY...AREAS IMPACTED BY POOR AIR QUALITY AND REDUCED VISIBILITY
IN SMOKE AND HAZE ARE THE BITTERROOT VALLEY...I-90 JUST EAST OF
MISSOULA TO NEAR BUTTE... HIGHWAYS 200 AND 83 AND THE ROCK CREEK RIVER
DRAINAGE IN MONTANA. IN IDAHO...THE SALMON RIVER VALLEY FROM
SALMON TO JUST EAST OF RIGGINS IS ALSO IMPACTED BY SMOKE. LOOK
FOR THESE AREAS TO SEE IMPROVEMENT AROUND 4 PM WHEN WINDS BEGIN TO
MIX THE ATMOSPHERE. THESE AREAS SHOULD SEE A REPEAT OF POOR AIR
QUALITY AND REDUCED VISIBILITY IN SMOKE AND HAZE DURING THE
MORNING HOURS THROUGH FRIDAY.

SURFACE WINDS ARE EXPECTED TO SHIFT TO THE NORTH AND EAST
SATURDAY INTO SUNDAY MORNING... WHICH WILL TAKE THE SMOKE AND HAZE
FURTHER TO THE WEST...IMPACTING THE MISSOULA AND OTHER AREA
VALLEYS THIS WEEKEND. MONDAY THROUGH WEDNESDAY...LIGHT AND
VARIABLE WINDS ARE EXPECTED IN THE MORNINGS...WITH ALL VALLEYS
EXPECTED TO SEE SOME IMPACT IN POOR AIR QUALITY AND REDUCED
VISIBILITY IN SMOKE AND HAZE. IMPROVEMENT SHOULD BE SEEN DURING
THE AFTERNOON AND EVENINGS...AS WESTERLY WINDS INCREASE AND MIX
THE ATMOSPHERE.

&&

.PREV DISCUSSION... /ISSUED 407 AM MDT THU AUG 9 2007/

DISCUSSION...TODAY THROUGH FRIDAY NIGHT...MAIN FORECAST CHALLENGE
IS A DRY COLD FRONT MOVING THROUGH TONIGHT AND FRIDAY...AND THE
WINDS EXPECTED WITH IT. MODELS IN FAIRLY GOOD AGREEMENT WITH WIND
SPEEDS IN THE 15 TO 25 MPH RANGE FOR MOST CENTRAL IDAHO AND
WESTERN MONTANA. INCREASED WIND VELOCITIES DUE TO THIS...MAINLY IN
THE AFTERNOON WHEN CONVECTION WILL BE AT ITS PEAK. FEW OTHER
CHANGES MADE TO PREVIOUS FORECAST.

SATURDAY THROUGH WEDNESDAY...A RIDGE OF HIGH PRESSURE WILL BEGIN
TO STRENGTHEN OVER THE NORTHERN ROCKIES SATURDAY...ALLOWING TEMPERATURES
TO WARM TO WELL ABOVE NORMAL VALUES ONCE AGAIN. THE AIRMASS UNDER
THE RIDGE IS EXPECTED TO DRY SIGNIFICANTLY THROUGH THE WEEKEND...EFFECTIVELY
ENDING ANY CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL TUESDAY. ON
TUESDAY...THE FLOW PATTERN ALOFT WILL BECOME MORE SOUTHWESTERLY...USHERING
MORE MOISTURE BACK INTO THE REGION. UNSTABLE CONDITIONS DUE TO
SURFACE HEATING WILL COMBINE WITH THE INCREASING MOISTURE TO
ALLOW FOR AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS MUCH OF
WESTERN MONTANA AND NORTH CENTRAL IDAHO. ADDITIONALLY...INCREASING
WINDS ALOFT WILL MIX TO THE SURFACE EACH AFTERNOON...BRINGING
POSSIBLE GUSTY WINDS BACK INTO THE PICTURE.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
     EAST LOLO-FLATHEAD/GLACIER PARK-KOOTENAI-SALISH AND
     KOOTENAI RESERVATION-WEST LOLO.

ID...NONE.
&&

SHORT TERM...SMITH
PREV DISCUSSION....STEGEMILLER/VIA
AVIATION...STEGEMILLER
Hazardous weather outlook, Aug 9, 9:45 AM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
945 AM MDT THU AUG 9 2007

MTZ005>007-043-101100-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
945 AM MDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE BITTERROOT VALLEY...I-90 JUST EAST OF MISSOULA TO BUTTE...
HIGHWAY 200 AND 83 CORRIDORS AS WELL AS THE ROCK CREEK RIVER
DRAINAGE CONTINUE TO SEE UNHEALTHY AIR QUALITY AND REDUCED
VISIBILITY IN SMOKE AND HAZE THIS MORNING. LOOK FOR IMPROVEMENT
FOR ALL VALLEYS BY AROUND 4 PM THIS AFTERNOON AS WEST TO NORTHWEST
WINDS INCREASE AND MIX THE ATMOSPHERE.

IN ADDITION...ISOLATED SHOWERS AND THUNDERSTORMS NEAR THE
SOUTHERN BITTERROOT VALLEY OVER TO NEAR BUTTE MAY CAUSE GUSTY
ERRATIC WINDS OF 45 TO 50 MPH LATE THIS AFTERNOON INTO THE EARLY
EVENING HOURS BEFORE DISSIPATING NEAR DARK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...LOOK FOR SIMILAR CONDITIONS AS TODAY WITH THE
BITTERROOT VALLEY...I-90 JUST EAST OF MISSOULA TO NEAR BUTTE...
HIGHWAY 200 AND 83 CORRIDORS AS WELL AS THE ROCK CREEK RIVER
DRAINAGE BEING IMPACTED BY POOR AIR QUALITY AND REDUCED VISIBILITY
IN SMOKE AND HAZE. ALL VALLEYS SHOULD SEE IMPROVEMENT IN AIR
QUALITY BY EARLY AFTERNOON AS A COOL FRONT PASSES THE AREA AND
MIXES THE ATMOSPHERE.

SATURDAY INTO SUNDAY MORNING...SURFACE WINDS ARE EXPECTED TO
SHIFT TO THE NORTH AND EAST TAKING SMOKE FROM AREA FIRES TO THE WEST
IMPACTING THE MISSOULA VALLEY AS WELL AS ALL OTHER VALLEYS IN THE
AREA.

MONDAY THROUGH WEDNESDAY...LIGHT AND VARIABLE WINDS ARE EXPECTED
IN THE MORNINGS...WITH ALL VALLEYS EXPECTED TO SEE SOME IMPACT IN
POOR AIR QUALITY AND REDUCED VISIBILITY IN SMOKE AND HAZE. IMPROVEMENT
SHOULD BE SEEN DURING THE AFTERNOON AND EVENINGS...AS WESTERLY WINDS
INCREASE AND MIX THE ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ006-009-010-101100-
SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY-
EASTERN LEMHI COUNTY-
945 AM MDT THU AUG 9 2007 /845 AM PDT THU AUG 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF SMOKE AND HAZE CONTINUE TO REDUCED VISIBILITY IN THE VALLEYS
FROM NEAR BY FIRES. THE SALMON RIVER VALLEY FROM SALMON TO JUST
EAST OF RIGGINS IS IMPACTED THE MOST BY THE SMOKE AND HAZE THIS
MORNING. LOOK FOR IMPROVEMENT IN VISIBILITY AND AIR QUALITY BY
AROUND 4 PM THIS AFTERNOON AS AFTERNOON WINDS MIX THE ATMOSPHERE.

IN ADDITION...ISOLATED SHOWERS AND THUNDERSTORMS NEAR EASTERN
LEMHI COUNTY MOUNTAINS MAY CAUSE GUSTY ERRATIC WINDS OF 45 TO 50
MPH LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS BEFORE
DISSIPATING NEAR DARK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOOK FOR AREAS OF POOR VISIBILITY AND AIR QUALITY AT TIMES IN THE
VALLEYS FROM SMOKE AND HAZE DURING THE MORNING HOURS...AS NEAR BY
FIRES CONTINUE. AFTERNOON AND EVENING WINDS SHOULD IMPROVE AIR
QUALITY AND VISIBILITY EACH DAY AS THE ATMOSPHERE MIXES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:46 PM MDTFire Weather WatchMSOBeaverhead, Deer Lodge, Flathead, Glacier, Granite, Jefferson and 10 more17 hr

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.